MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J358H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/15/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested the following was obtained: * can you identify the lot number of the product used? * when did the suture break (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? * what is the procedure name and date? * please provide the source or name and title of external person providing answers to follow-up no further information available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was reported: was surgery delayed due to the reported event? --> no, action taken when event occurred? --> opened new suture, was procedure successfully completed? --> yes, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.Suture broke mid length.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL CT BRD VIO 36IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23299955
Report Number2210968-2025-11863
Device Sequence Number4890262
Product Code GAM
UDI-Device Identifier10705031039254
UDI-Public10705031039254
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ358H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown